Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 52, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 25, 2008, 7:51 AM CDT for Dallas County, Iowa. It took effect at Apr 26, 2008, 10:10 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 7:51 AM CDT (12:51 UTC)
- In effect from
- Apr 26, 2008, 10:10 AM CDT
- Expired
- Apr 25, 2008, 9:00 PM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Dallas County, IA
The radar
The Des Moines radar (KDMX), 27 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Raccoon River near Perry (PROI4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 251251 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 751 AM CDT FRI APR 25 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE NORTH RACCOON RIVER... IAC049-261251- /O.NEW.KDMX.FL.W.0052.080426T1800Z-080430T1800Z/ /PROI4.1.ER.080426T1800Z.080428T0600Z.080429T1800Z.NO/ 751 AM CDT FRI APR 25 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 AM FRIDAY THE STAGE WAS 8.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 15.9 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. $$
3 follow-up statements
000 WGUS43 KDMX 251626 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1126 AM CDT FRI APR 25 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE BEAVER CREEK...CEDAR RIVER...DES MOINES RIVER...IOWA RIVER...NORTH RACCOON RIVER...RACCOON RIVER... IAC013-023-261626- /O.EXT.KDMX.FL.W.0044.080425T1624Z-080428T2336Z/ /NHRI4.3.ER.080425T1420Z.080426T1800Z.080427T2336Z.NR/ 1126 AM CDT FRI APR 25 2008 ...FORECAST FLOODING INCREASED FROM MODERATE TO RECORD SEVERITY... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 10.3 FEET. * MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING. $$ IAC013-261626- /O.CON.KDMX.FL.W.0051.000000T0000Z-000000T0000Z/ /CEDI4.3.ER.080425T1126Z.080427T0600Z.000000T0000Z.NO/ 1126 AM CDT FRI APR 25 2008 ...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 AM FRIDAY THE STAGE WAS 88.3 FEET. * MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 94.0 FEET BY EARLY SUNDAY MORNING THEN BEGIN FALLING. $$ IAC013-261626- /O.EXT.KDMX.FL.W.0045.080425T1640Z-080501T1525Z/ /ALOI4.3.ER.080425T1640Z.080427T0600Z.080430T1525Z.NO/ 1126 AM CDT FRI APR 25 2008 ...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT WATERLOO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 11.4 FEET. * MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 19.5 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING. $$ IAC015-187-261625- /O.EXT.KDMX.FL.W.0042.080425T2116Z-000000T0000Z/ /STRI4.2.ER.080425T2116Z.080428T0600Z.000000T0000Z.NO/ 1126 AM CDT FRI APR 25 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 13.7 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 19.9 FEET BY EARLY MONDAY MORNING. $$ IAC049-261625- /O.EXT.KDMX.FL.W.0052.080426T0600Z-080501T0600Z/ /PROI4.2.ER.080426T0600Z.080427T1800Z.080430T0600Z.NO/ 1126 AM CDT FRI APR 25 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 10.7 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SATURDAY AND CONTINUE TO RISE TO NEAR 18.0 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. $$ IAC153-261625- /O.EXT.KDMX.FL.W.0054.080427T0000Z-000000T0000Z/ /DEMI4.2.ER.080427T0000Z.080428T0000Z.000000T0000Z.NO/ 1126 AM CDT FRI APR 25 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:30 AM FRIDAY THE STAGE WAS 6.6 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 14.5 FEET BY SUNDAY EVENING. $$ IAC127-261625- /O.EXT.KDMX.FL.W.0046.080425T1744Z-080430T0130Z/ /MIWI4.2.ER.080425T1744Z.080426T1200Z.080429T0130Z.NR/ 1126 AM CDT FRI APR 25 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 16.7 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 20.3 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING. $$
000 WGUS83 KDMX 252234 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 534 PM CDT FRI APR 25 2008 ...A FLOOD WARNING CONTINUES FOR THE NORTH RACCOON RIVER...RACCOON RIVER... IAC049-153-262234- /O.EXT.KDMX.FL.W.0059.080427T0320Z-080430T1239Z/ /VNMI4.1.ER.080427T0320Z.080427T1800Z.080429T1239Z.NO/ 534 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT VAN METER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 PM FRIDAY THE STAGE WAS 10.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 17.0 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. $$ IAC153-262233- /O.EXT.KDMX.FL.W.0053.080427T0255Z-080501T1438Z/ /DMWI4.1.ER.080427T0255Z.080428T0000Z.080430T1438Z.NO/ 534 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 PM FRIDAY THE STAGE WAS 27.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 34.0 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING. $$ IAC153-262233- /O.EXT.KDMX.FL.W.0054.080427T0258Z-080501T2103Z/ /DEMI4.2.ER.080427T0258Z.080428T0000Z.080430T2103Z.NO/ 534 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:30 PM FRIDAY THE STAGE WAS 6.6 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 14.5 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. $$ IAC049-262233- /O.EXT.KDMX.FL.W.0052.080426T1510Z-080430T1737Z/ /PROI4.1.ER.080426T1510Z.080427T1800Z.080429T1737Z.NO/ 534 PM CDT FRI APR 25 2008 THE FLOOD WARNING CONTINUES FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 PM FRIDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 16.9 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. $$
000 WGUS83 KDMX 260200 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 900 PM CDT FRI APR 25 2008 ...THE FLOOD WARNING FOR THE BOONE RIVER...DES MOINES RIVER...NORTH RACCOON RIVER...RACCOON RIVER HAS BEEN CANCELLED... IAC153-260230- /O.CAN.KDMX.FL.W.0058.000000T0000Z-080501T1840Z/ /DESI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 900 PM CDT FRI APR 25 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE DES MOINES RIVER AT DES MOINES SE 6TH. * AT 8 PM FRIDAY THE STAGE WAS 19.0 FEET. * FLOOD STAGE IS 24.0 FEET. * THE RIVER IS FORECAST TO RISE NEAR 23.3 FEET BY AROUND MIDNIGHT SATURDAY NIGHT. NO ADDITIONAL HEAVY RAIN IS FORECAST OVER CENTRAL IOWA THROUGH THE WEEKEND...ALLOWING TIME FOR THE RIVER TO RECEDE. THEREFORE...THE RIVER IS NOT EXPECTED TO REACH FLOOD STAGE AND THE FLOOD WARNING HAS BEEN CANCELLED. $$ IAC049-153-260230- /O.CAN.KDMX.FL.W.0059.000000T0000Z-080430T1239Z/ /VNMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 900 PM CDT FRI APR 25 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE RACCOON RIVER AT VAN METER. * AT 8 PM FRIDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 16.0 FEET. * THE RIVER IS FORECAST TO RISE NEAR 11.5 FEET BY EARLY SUNDAY MORNING. NO ADDITIONAL HEAVY RAIN IS FORECAST OVER CENTRAL IOWA THROUGH THE WEEKEND...WHICH WILL ALLOW TIME FOR THE RIVER TO RECEDE AND NOT REACH FLOOD STAGE. THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED. $$ IAC153-260230- /O.CAN.KDMX.FL.W.0054.000000T0000Z-080501T2103Z/ /DEMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 900 PM CDT FRI APR 25 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * AT 7 PM FRIDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS FORECAST TO RISE NEAR 11.7 FEET BY SATURDAY EVENING. NO ADDITIONAL HEAVY RAIN IS FORECAST OVER CENTRAL IOWA THROUGH THE WEEKEND...WHICH WILL ALLOW TIME FOR THE RIVER TO RECEDE AND NOT REACH FLOOD STAGE. THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED. $$ IAC079-187-260230- /O.CAN.KDMX.FL.W.0048.000000T0000Z-080429T0748Z/ /WBCI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 900 PM CDT FRI APR 25 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE BOONE RIVER NEAR WEBSTER CITY. * AT 8 PM FRIDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS FORECAST TO RISE NEAR 11.3 FEET BY SATURDAY EVENING. NO ADDITIONAL HEAVY RAIN IS FORECAST OVER CENTRAL IOWA THROUGH THE WEEKEND...WHICH WILL ALLOW TIME FOR THE RIVER TO RECEDE AND NOT REACH FLOOD STAGE. THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED. $$ IAC049-260230- /O.CAN.KDMX.FL.W.0052.000000T0000Z-080430T1737Z/ /PROI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 900 PM CDT FRI APR 25 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE NORTH RACCOON RIVER NEAR PERRY. * AT 8 PM FRIDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER IS FORECAST TO RISE NEAR 14.5 FEET BY EARLY SATURDAY AFTERNOON. NO ADDITIONAL HEAVY RAIN IS FORECAST OVER CENTRAL IOWA THROUGH THE WEEKEND...WHICH WILL ALLOW TIME FOR THE RIVER TO RECEDE AND NOT REACH FLOOD STAGE. THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 6:44 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 25, 6:44 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 644 AM CDT FRI APR 25 2008 UPDATED AVIATION DISCUSSION .SHORT TERM /TODAY/... STRONG LOW PRESSURE SYSTEM BOTH AT THE SURFACE AND ALOFT TO MOVE OVER THE AREA TODAY. AS OF 2 AM...THE SFC LOW WAS IN CENTRAL KANSAS AND POISED TO MOVE NORTHEAST ALONG FRONTAL BOUNDARY EXTENDING NORTHEAST THROUGH WESTERN IOWA AND SOUTHEAST MINNESOTA. WARM AND MOIST AIRMASS AHEAD OF THE LOW ACROSS MUCH OF CENTRAL AND EASTERN IOWA...BUT ALREADY COOLING OFF TO THE NW WITH KEST ALREADY DOWN TO 43 DEGREES AND A NORTH WIND GUSTING TO 35 MPH. EARLIER CONVECTIVE COMPLEX EXITING NORTHEAST IOWA...BUT A LARGER MCS MOVING INTO SW IOWA WITH MANY WARNINGS BEING ISSUED UPSTREAM. SVR TSTM THREAT WILL CONTINUE EARLY THIS MORNING ACROSS SOUTHERN IA AS MUCAPES REMAIN AROUND 1000 J/KG AND BULK SHEAR SUPPORTIVE OF STORM ORGANIZATION. SFC LOW WILL MOVE RAPIDLY INTO NRN IA BY MIDDAY WITH COLD FRONT SWEEPING EAST...AND LIKELY OUT OF CENTRAL IA BY MID AFTERNOON. THUNDERSTORMS WILL CONTINUE AHEAD OF SFC LOW AND COLD FRONT...BUT DRY SLOT WILL MOVE RAPIDLY UP THROUGH CENTRAL IA DURING THE MORNING. DEFORMATION ZONE RAIN WILL OCCUR OVER NW IA WHERE TEMPERATURES WILL BE FALLING INTO THE 30S. WILL HAVE TO WATCH THIS AREA CAREFULLY FOR THE POTENTIAL OF LIGHT SNOW ACCUMULATIONS. OTHERWISE...TEMPERATURES WILL FALL DRAMATICALLY BEHIND THE COLD FRONT WITH SOME PLACES IN CENTRAL IA SOME 20 DEGREES COLDER AT SUPPER TIME THAN AT BREAKFAST TODAY. WINDS WILL ALSO PICK UP BEHIND THE FRONT AND COULD BE FLIRTING WITH ADVISORY CRITERIA. FLASH FLOOD THREAT STILL THERE AS LONG AS THUNDERSTORMS IN THE FORECAST...THOUGH THE NW EXTENT OF THE WATCH MAY NOT HAVE THE BEST CHANCES FOR REALIZING FLOODING. .LONG TERM /TONIGHT-THURSDAY/... WILL DEAL WITH SOME WRAP AROUND PRECIP ACROSS THE NORTH EARLY TONIGHT...WHICH WILL LIKELY FALL AS SNOW. BUT...WITH ONLY LIGHT QPF EXPECTED...ANY SNOW ACCUMULATIONS SHOULD BE LIGHT. TREND IN THE FORECAST WAS TO COOL TEMPS A BIT MORE OVER THE WEEKEND AND INCREASE POPS FOR SATURDAY NIGHT. MODELS CONTINUE TO COME FARTHER SOUTH WITH UPPER LEVEL SHORTWAVE AND A BIT STRONGER ON THE SFC CYCLONGENESIS SOMEWHERE IN THE VICINTY OF NORTHERN MISSOURI. MODEL CROSS SECTIONS PRETTY EMPHATIC WITH STRONG LIFT OVER CENTAL AND SOUTHERN IA IN DEF ZONE. THIS HAS ME A BIT WORRIED WITH MUCH OF THE SOUNDINGS BELOW ZERO UNTIL THE VERY LOWEST 25 TO 50 MB. WILL CONTINUE TO ERR ON THE SIDE OF CLIMATOLOGY AND KEEP PRECIP MAINLY LIQUID. BUT THIS DOES BEAR WATCHING. SUNDAY WILL BE THE COOLEST DAY IN THE WAKE OF THIS SYSTEM WITH TEMPS 15 TO 20 DEGREES BELOW NORMAL...AND THE POTENTIAL FOR SCATTERED SHOWERS...AND POSSIBLY SOME THUNDER AND GRAUPEL. MADE NO CHANGES AND DID NOT HAVE A CHANCE TO LOOK AT MUCH BEYOND MONDAY. && .AVIATION...25/12Z SHOWERS AND THUNDERSTORMS ALONG WITH IFR CONDITIONS WILL CONTINUE FOR THE EASTERN SITES THROUGH MID TO LATE MORNING. PRECIP ENDS BY 17Z...BUT LOW CEILINGS AND GUSTY W TO NW WINDS WILL AFFECT TAF SITES THROUGH EARLY TONIGHT. CEILINGS WILL LIKELY BECOME MVFR FOR NORTHERN SITES...WHILE SOUTHERN SITES GRADUALLY CLEAR OUT AFTER 06Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAIR-ADAMS-APPANOOSE- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO- POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION- WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && PUBLIC...MOYER AVIATION...MOYER
Hazardous weather outlook, Apr 25, 5:56 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 556 AM CDT FRI APR 25 2008 IAZ004>007-015>017-023>027-033>037-044>048-057>060-070>073- 081>083-092>094-261100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON- GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE- TAYLOR-RINGGOLD-DECATUR- 556 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING. AN ISOLATED SEVERE THUNDERSTORM PRODUCING HAIL UP TO THE SIZE OF A PENNY IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA DUE TO HEAVY RAIN FROM THUNDERSTORMS FALLING ON ALREADY SATURATED GROUND CONDITIONS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL RETURN NEXT WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ028-038-039-049-050-061-062-074-075-084>086-095>097-261100- BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION- MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 556 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL THE MAIN THREAT. HOWEVER...DAMAGING WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA DUE TO HEAVY RAIN FROM THUNDERSTORMS FALLING ON ALREADY SATURATED GROUND CONDITIONS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL RETURN NEXT WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. MOYER
In the hours before
Local storm report, Apr 25, 4:21 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL 11 SSE INDIANOLA 41.20N 93.50W
04/25/2008 E1.00 INCH WARREN IA FIRE DEPT/RESCUE
&&
BMOYERLocal storm report, Apr 25, 4:25 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM HAIL 5 ESE DES MOINES 41.55N 93.53W
04/25/2008 E0.88 INCH POLK IA UNKNOWN
PUBLIC REPORT THROUGH ESPOTTER
&&
BMOYERLocal storm report, Apr 25, 4:51 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
451 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM FLASH FLOOD CEDAR FALLS 42.52N 92.45W
04/25/2008 BLACK HAWK IA EMERGENCY MNGR
SANDBAGGING OPERATIONS AROUND FIRE STATION DUE TO DRY RUN
CREEK OVERRUNNING BANKS.
&&
MRUSSELLLocal storm report, Apr 25, 6:17 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
617 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM FLASH FLOOD 1 W REINBECK 42.32N 92.62W
04/25/2008 GRUNDY IA LAW ENFORCEMENT
6 INCHES OF WATER OVER THE ROAD DUE TO FLASH FLOODING OF
BLACK HAWK CREEK.
&&
MRUSSELLLocal storm report, Apr 25, 6:38 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
638 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 1 WNW GLADBROOK 42.19N 92.73W
04/25/2008 TAMA IA LAW ENFORCEMENT
WATER OVER 170TH STREET IN THE GLADBROOK AREA.
&&
MRUSSELLLocal storm report, Apr 25, 7:42 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
742 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLASH FLOOD 3 E BUCKEYE 42.42N 93.32W
04/25/2008 HARDIN IA BROADCAST MEDIA
KCCI VIEWER REPORTS SOUTH FORK OF IOWA RIVER OUT OF ITS
BANKS. VIEWER NOTED THE HIGHEST LEVEL THEY HAVE EVER
SEEN.
&&
RKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene, Guthrie | 55 min |
| Apr 24, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 44 min |
| Apr 24, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 35 min |
| Apr 24, 8:35 PM CDT | Tornado Warning | DMX | Franklin, Hamilton, Hardin, Wright | 40 min |
| Apr 24, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 18 min |
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Apr 24, 9:17 PM CDT | Areal Flood Advisory | DMX | Bremer, Butler, Franklin | 3 hr |
| Apr 24, 10:56 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy | 3 hr |
| Apr 25, 1:59 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy | 3 hr |
| Apr 25, 2:16 AM CDT | River Flood Warning | DMX | Boone, Webster | 5 days |
| Apr 25, 2:18 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 42 min |
| Apr 25, 2:23 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 32 hr |
| Apr 25, 2:32 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 43 min |
| Apr 25, 2:38 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 65 hr |
| Apr 25, 2:41 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Apr 25, 3:00 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison, Union | 45 min |
| Apr 25, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 41 min |
| Apr 25, 3:47 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Apr 25, 3:53 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Polk, Warren | 52 min |
| Apr 25, 4:25 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 50 min |
| Apr 25, 4:42 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Apr 25, 4:54 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 40 min |
| Apr 25, 4:59 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 46 min |
| Apr 25, 5:06 AM CDT | Flash Flood Warning | DMX | Bremer, Butler, Franklin, Grundy, Hardin | 6 hr |
| Apr 25, 6:51 AM CDT | River Flood Warning | DMX | Marshall | 3 days |
| Apr 25, 7:03 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| Apr 25, 7:09 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 14 hr |
| Apr 25, 7:17 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 6 days |
| Apr 25, 7:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 61 hr |
| Apr 25, 7:27 AM CDT | River Flood Warning | DMX | Black Hawk | 6 days |
| Apr 25, 7:55 AM CDT | River Flood Warning | DMX | Polk | 27 hr |
| Apr 25, 7:55 AM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Apr 25, 7:58 AM CDT | River Flood Warning | DMX | Madison, Warren | 26 hr |
| Apr 25, 8:06 AM CDT | River Flood Warning | DMX | Mahaska | 5 days |
| Apr 25, 10:01 AM CDT | Areal Flood Warning | DMX | Tama | 12 hr |
| Apr 25, 10:58 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 2 more | 12 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer | 23 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Polk | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Dallas, Polk | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Humboldt | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Polk, Story | 28 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Jasper | 9 hr |
| Apr 25, 3:08 PM CDT | River Flood Warning | DMX | Story | 5 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.